I was having testicular pain 7 weeks ago and the doctor suspected i was having a UTI he prescribe me 7 day 500mh cipro twice a day antibiotic treatment. How during the course of it , i have difficulty in breathing and had dey theoat and mouth which i thought should be the normal side effects of the medication. However after completing the course of the drug , i felt nerve pain on my eyes , thighs , groin area , legs , arms. And muscles weakness.
Doctors run through many scans and could not find a problem with me. As i read on the net that cipro causing many adverse effects like permanent damage on the tendons , nerves , tissues. I wonder it is true and is there a remedy towards it ? Is it a long term side effect on my nerves or it will be better in time. Thanks anyone shed some light in it?
My husband was on a long-term course of cipro for prostatitis. After three weeks, he developed stomach aches and pains and the doctor told him to stop. Unfortunately he also developed the types of pains and muscle weakness you are describing. This was in January and it has been a year without it going away. Cipro is a VERY powerful antibiotic and there are boards on the internet that have many people complaining about their "Cipro poisoning". He had been on Cipro in the past for no more than 7 to 10 days with no side effects. He's had many tests and the doctors just "poo poo" him. Good luck.
Both Cipro and Levaquin are antibiotics of a class known as flouroquinalones. Patients often have systemic problems with one of the other, particularly muscular pains and tendon tears. The reason for this is unclear. One theory is that the body metabolizes drugs through the CYP 450 series of super-enzymes. Genetically some people lack the enzymes to properly metabolize this class of drugs. As for the permanance of the problem, most people recover after a couple of months. A small number have residual effects forever. I am sensitive to Levaquin, but not Cipro. The aches and pains persisted for about six months before disappearing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.